Hail, Lauderdale
- When
- March 22, 11:04 PM CST to 11:06 PM CST
- Where
- Lauderdale County, 3 mi N of Florence
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.850, -87.667
Golf ball size hail reported along Cloverdale Road.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 22, 9:57 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 957 PM CST TUE MAR 22 2005 .UPDATE... WILL BE AMENDING ZONES REAL SOON TO CONTINUE SEVERE THUNDERSTORM WATCH FOR LAUDERDALE...COLBERT...AND FRANKLIN COUNTIES IN NORTHWEST ALABAMA UNTIL AT LEAST 05Z DUE TO LINE OF STRONG STORMS MOVING INTO THE FA. .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && TROUTMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 943 PM CST TUE MAR 22 2005 ALZ001>010-016-TNZ076-096-097-231100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 943 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE.. .DAY ONE...(OVERNIGHT)... STRONG TO POTENTIALLY SEVERE STORMS ARE LIKELY TO CONTINUE TO DEVELOP ACROSS PORTIONS OF EAST MISSISSIPPI INTO NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH THE EARLY MORNING HOURS AHEAD OF A COLD FRONT MOVING EAST THROUGH THE TENNESSEE VALLEY. THE STORMS WILL SPREAD ACROSS THE AREA OVERNIGHT WITH SOME LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL BEING THE MAIN WEATHER THREATS. EXPECT THE THREAT OF SEVERE WEATHER TO DIMINISH ACROSS THE AREA TOWARD MORNING. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE NEXT STORM SYSTEM WILL APPROACH THE TENNESSEE VALLEY ON FRIDAY ...BRINGING SHOWERS AND THUNDERSTORMS FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ACTIVATED MAINLY WEST OF INTERSTATE 65 DUE TO THE SEVERE WEATHER THREAT OVERNIGHT. TROUTMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 PM CST TUE MAR 22 2005 ALZ002>005-230415- COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE- 935 PM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS ACROSS FRANKLIN...COLBERT...LAWRENCE...AND LIMESTONE COUNTIES... AT 935 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RUSSELLVILLE IN FRANKLIN COUNTY. HAIL UP TO THE SIZE OF DIMES...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL ENTER EASTERN COLBERT COUNTY EAST OF LITTLEVILLE...AND CONTINUE TO NEAR LEIGHTON BY 10 PM. ANOTHER STORM LOCATED JUST EAST OF COURTLAND IN NORTHERN LAWRENCE COUNTY WAS SHOWING SIGNS OF INTENSIFYING. THIS STORM WAS MOVING NORTH AT 40 MPH...AND WILL CROSS THE TENNESSEE RIVER NEAR SHOAL CREEK. AFFECTED AREAS WILL INCLUDE COXEY AND OLIVER. THIS STORM LIKELY WILL CONTAIN HAIL UP TO THE SIZE OF DIMES...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAINFALL. REMAIN INDOORS UNTIL THESE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR FRANKLIN AND COLBERT COUNTY UNTIL 10 PM... WHILE A TORNADO WATCH REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL 2 AM. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1003 PM CST TUE MAR 22 2005 ALZ001>003-230515- COLBERT AL-FRANKLIN AL-LAUDERDALE AL- SEVERE THUNDERSTORM WATCH NUMBER 71...PREVIOUSLY IN EFFECT UNTIL 10 PM CST...HAS BEEN EXTENDED UNTIL 11 PM CST FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 3 COUNTIES IN NORTHWEST ALABAMA COLBERT FRANKLIN AL LAUDERDALE THIS INCLUDES THE CITIES OF...MUSCLE SHOALS... RUSSELLVILLE AND FLORENCE ALZ004-007-016-230800- CULLMAN AL-LAWRENCE AL-MORGAN AL- TORNADO WATCH NUMBER 72 REMAINS VALID UNTIL 2 AM CST FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 3 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MORGAN IN NORTHWEST ALABAMA LAWRENCE THIS INCLUDES THE CITIES OF...MOULTON...HARTSELLE AND CULLMAN TROUTMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1013 PM CST TUE MAR 22 2005 ALZ001-230445- LAUDERDALE- 1013 PM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS ENTERING LAUDERDALE COUNTY... AT 1010 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ENTERING EXTREME WESTERN LAUDERDALE COUNTY. THIS STORM WILL MOVE TO THE NORTHEAST AND ENTER LAUDERDALE COUNTY BY 1045 PM. IT WILL AFFECT THE CITIES OF WATERLOO...THREET AND OAKLAND THROUGH 1045 PM. THE MAIN THREATS WILL BE WIND GUSTS TO 45 MPH...HAIL TO THE SIZE OF DIMES...AND LOCALLY HEAVY RAINFALL. REMAIN INDOORS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR LAUDERDALE COUNTY. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1027 PM CST TUE MAR 22 2005 ALZ010-230515- DE KALB- 1027 PM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND HEAVY RAIN ENTERING DEKALB COUNTY... AT 1027 PM CST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWARD INTO DEKALB COUNTY FROM ETOWAH AND CHEROKEE COUNTIES...AND A LARGE AREA OF LIGHT TO MODERATE RAINFALL EXTENDING AHEAD OF IT. THIS CLUSTER OF STORMS CONTAINS FREQUENT CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF DIMES...AND WIND GUSTS TO 40 MPH. AFFECTED AREAS THROUGH 1115 PM INCLUDE COLLINSVILLE..CROSSVILLE...PAINTER...GERALDINE...AND FORT PAYNE. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. IN ADDITION...AN EXTENDED PERIOD OF HEAVY RAINFALL WILL OCCUR WITH THIS CLUSTER OF SHOWERS AND THUNDERSTORMS. KEEP AN EYE ON NEARBY DRAINAGE DITCHES...CREEKS...AND STREAMS...AND BE PREPARED TO MOVE TO HIGHER GROUND IF THE WATER RISES. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1035 PM CST TUE MAR 22 2005 ALZ002-003-230535- COLBERT-FRANKLIN AL- 1035 PM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR A LINE OF STRONG THUNDERSTORMS ENTERING WESTERN COLBERT AND FRANKLIN COUNTIES... AT 1035 PM CST...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN COLBERT AND FRANKLIN COUNTIES FROM MISSISSIPPI. THIS LINE CONTAINS FREQUENT CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF DIMES...AND WIND GUSTS TO 40 MPH. THE STRONGEST PART OF THE LINE WILL MOVE ALONG THE COLBERT FRANKLIN COUNTY LINE THROUGH 1130 PM. ELSEWHERE...MAINLY A BRIEF PERIOD OF HEAVY RAINFALL CAN BE EXPECTED. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CST. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1101 PM CST TUE MAR 22 2005 ALZ001>003-230600- COLBERT AL-FRANKLIN AL-LAUDERDALE AL- THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE THUNDERSTORM WATCH 71 FOR THE FOLLOWING AREAS IN ALABAMA THIS ALLOWS TO EXPIRE 3 COUNTIES IN NORTHWEST ALABAMA COLBERT FRANKLIN AL LAUDERDALE THIS INCLUDES THE CITIES OF...MUSCLE SHOALS... RUSSELLVILLE AND FLORENCE ALZ004-007-016-230800- CULLMAN AL-LAWRENCE AL-MORGAN AL- TORNADO WATCH NUMBER 72 REMAINS VALID UNTIL 2 AM CST FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 3 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MORGAN IN NORTHWEST ALABAMA LAWRENCE THIS INCLUDES THE CITIES OF...MOULTON...HARTSELLE AND CULLMAN 27
The Columbus AFB radar (KGWX), 122 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
4 hail. Local standard time, as filed.
Golf ball size hail reported along Cloverdale Road.
Golf ball size hail reported at intersection of Highway 157 and County Road 6.
Penny size hail reported.
Nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444615, 5444616, 5444617, 5444618.